Large wreath products in modular group rings

Aner Shalev*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Let K be a field of characteristic p > 0, and let G be a locally finite p-group. We show that, if the unit group of KG is not nilpotent, then it must involve arbitrarily large wreath products. This may be regarded as an asymptotic generalization of a theorem of D. B. Coleman and D. S. Passman concerning non-abelian unit groups. The proof relies on the following group-theoretic result, which extends a classical theorem of B. H. Neumann and J. Wiegold. Let G be any group in which every cyclic subgroup has not more than n conjugates. Then the derived subgroup of G is finite, and its order is bounded above in terms of n.

Original languageAmerican English
Pages (from-to)46-52
Number of pages7
JournalBulletin of the London Mathematical Society
Volume23
Issue number1
DOIs
StatePublished - Jan 1991
Externally publishedYes

Fingerprint

Dive into the research topics of 'Large wreath products in modular group rings'. Together they form a unique fingerprint.

Cite this